Volume 17, issue 3 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The free splitting complex of a free group, I Hyperbolicity

Michael Handel and Lee Mosher

Geometry & Topology 17 (2013) 1581–1670
Abstract

We prove that the free splitting complex of a finite rank free group, also known as Hatcher’s sphere complex, is hyperbolic.

Keywords
free splitting complex, outer automorphism group of a free group
Mathematical Subject Classification 2010
Primary: 20F65
Secondary: 57M07
References
Publication
Received: 16 March 2012
Revised: 16 January 2013
Accepted: 5 March 2013
Published: 21 June 2013
Proposed: David Gabai
Seconded: Danny Calegari, Walter Neumann
Authors
Michael Handel
Mathematics & Computer Science Department
Herbert H Lehman College (CUNY)
Bronx, NY 10468-1589
USA
Lee Mosher
Department of Mathematics and Computer Science
Rutgers University, Newark
Newark, NJ 07102
USA